Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
136 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes gastric problem after taking lisinospril?

Hi. I have allergies (taking Fluticasone Propionate now) and have been coughing so uncontrollably over the past 2 months. At the advise of my doctor I stopped taking the Lisinopril I had been taking it for 80 days as we think that s contributing to the cough (it s been 3 days since I stopped taking it). I just starting taking an alternative blood pressure medicine but the cough is still there and so are the allergy symptoms (sneezing, runny nose and tickling of the throat). Plus I keep coughing up clear and white phlegm. Since taking the Lisinopril my bowel movements have been horrible. I have gas and cramps all day and diarrhea more often than not. Could the Lisinopril have contributed to the gas/cramps too or should I see a specialist? Also could it cause the allergy medicine not to work?
Wed, 24 Jun 2020
Report Abuse
General & Family Physician 's  Response
Hi,

Anti-hypertensive drugs like Lisinopril can cause dry cough as a side effect due to accumulation of a chemical called bradykinin. Hence you are right to discontinue the drug and switch to another drug. Even after stopping Lisinopril, dry cough can persist for 3 to 4 weeks. Hence, you need to wait for the symptoms to clear. Any other cause of cough such as respiratory tract infection should also be ruled out.

Addition of proton pump inhibitors like Pantoprazole half an hour before food can help in preventing gas and cramps.Anti foaming agents such as simethicone can also be used thrice a day.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Saranya Ramadoss, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Lisinopril


What causes gastric problem after taking lisinospril?

Hi, Anti-hypertensive drugs like Lisinopril can cause dry cough as a side effect due to accumulation of a chemical called bradykinin. Hence you are right to discontinue the drug and switch to another drug. Even after stopping Lisinopril, dry cough can persist for 3 to 4 weeks. Hence, you need to wait for the symptoms to clear. Any other cause of cough such as respiratory tract infection should also be ruled out. Addition of proton pump inhibitors like Pantoprazole half an hour before food can help in preventing gas and cramps.Anti foaming agents such as simethicone can also be used thrice a day. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Saranya Ramadoss, General & Family Physician